Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 41, NWS Tampa Bay, FL

April 1, 2007

NWS Tampa Bay, FL issued this red flag warning at Apr 1, 2007, 1:38 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2007, 1:38 PM EDT (17:38 UTC)
Expired
Apr 1, 2007, 8:00 PM EDT
In force
6 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 011738
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
138 PM EDT SUN APR 1 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR
CHARLOTTE AND LEE COUNTIES...

.DRY AIR AND GUSTY WINDS WILL RESULT IN DANGEROUS FIRE WEATHER
CONDITIONS THIS AFTERNOON AND EARLY EVENING...

FLZ062-065-020000-
/O.NEW.KTBW.FW.W.0041.070401T1738Z-070402T0000Z/
CHARLOTTE-LEE-
138 PM EDT SUN APR 1 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT
THIS EVENING. 

LOW DEW POINTS AND GUSTY WINDS WILL RESULT IN DANGEROUS FIRE
WEATHER CONDITIONS THE REST OF THIS AFTERNOON AND EARLY EVENING
ACROSS THE WARNED AREA. FOUR OR MORE HOURS OF RELATIVE HUMIDITY
BELOW 35 PERCENT ARE POSSIBLE ACROSS INTERIOR PORTIONS OF THE
WARNED COUNTIES...WHILE LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL
BE THE MAIN CONCERN CLOSER TO THE COAST. THESE CONDITIONS WILL
RESULT IN HIGH THREAT FOR THE SPREAD OF ANY WILD OR BRUSH FIRES
THAT OCCUR TODAY.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 1, 1:34 PM EDT, 4 minutes earlier.

Area forecast discussion, Apr 1, 1:34 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
134 PM EDT SUN APR 1 2007

.SHORT TERM (TONIGHT - TUESDAY)...NOT MUCH WILL CHANGE OVER THE
NEXT COUPLE OF DAYS AS SURFACE HIGH PRESSURE RIDGE OVER NORTH
FLORIDA TONIGHT DRIFTS SLOWLY SOUTH INTO CENTRAL FLORIDA BY
TUESDAY. THE 500MB RIDGE WILL FLATTEN A BIT AS A PIECE OF ENERGY
MOVES RAPIDLY EASTWARD WELL NORTH OF THE REGION THIS EVENING.
HEIGHTS MAY ACTUALLY RISE A BIT ON TUESDAY AHEAD OF THE NEXT
SYSTEM FORECAST TO MOVE INTO THE MID-WEST.

THE MAIN DIFFERENCE EACH DAY WILL BE THE COOLER AFTERNOON
TEMPERATURES ALONG THE COAST...WHERE STRONGER AFTERNOON SEA
BREEZES WILL KEEP TEMPERATURES BELOW 80 DEGREES.
OTHERWISE...VARYING AMOUNTS OF HIGH CLOUDS AS WELL AS AFTERNOON
CUMULUS CLOUDS WILL RESULT IN INTERVALS OF MOSTLY CLEAR TO PARTLY
CLOUDY SKIES.

THE RAIN CHANCES WILL REMAIN AT OR BELOW 10 PERCENT THROUGH
TUESDAY.

.LONG TERM (TUESDAY NIGHT - SUNDAY)...RIDGE OVER OUR AREA WILL
CONTINUE TO BREAK DOWN TUESDAY NIGHT AND WEDNESDAY AS A DEEPENING
SHORT WAVE MOVES ACROSS THE GREAT LAKES AND ITS ASSOC TROF AXIS
DEEPENS OVER MUCH OF THE EASTERN PORTION OF THE COUNTRY. GFS HAS
BEEN FAIRLY CONSISTENT PAST FEW RUNS BRINGING THE ASSOC SFC COLD
FRONT ACROSS THE AREA SOMETIME WEDNESDAY NIGHT INTO MID DAY
THURSDAY. A THIN BAND OF MOISTURE ALONG THIS FRONT SUGGESTS AN
ISOLD CHANCE FOR A SHOWER OR EVEN A TSTM...BUT GIVEN THE DRY
PATTERN AND AIRMASS OVER OUR AREA...HOPES ARE LOW ATTM FOR
WIDESPREAD MUCH NEEDED RAIN WITH THIS FRONT. THE UPR TROF WILL
CONTINUE TO DEEPEN OVER THE EASTERN THIRD OF NORTH AMERICA LATE
NEXT WEEK AND INTO THE WEEKEND...WITH THE CENTER OF THE TROF...A
LARGE CUTOFF PROGGED TO STALL OVER THE NE STATES. WITH THIS
SCENARIO...ANOTHER SFC TROF MAY TRY TO PUSH ACROSS OUR AREA
SOMETIME DURING THE FIRST HALF OF THE WEEKEND. HOWEVER DESPITE THE
DEEP NATURE OF THE TROF...RAIN CHANCES WILL STILL REMAIN LOW WITH
THE TROF AXIS TO OUR EAST...AND RESULTING DEEP N-NNW FLOW IS NOT
CONDUCIVE FOR RAIN CHANCES.

TEMPS DURING THE FIRST HALF OF THE LONG TERM PERIOD WILL GENERALLY
BE NEAR NORM...THEN A COOLING TREND TO BELOW NORM FOR FRI-SUN GIVEN
THE AFOREMENTIONED TROF AND N-NW FLOW.

&&

.AVIATION...VFR CONDITIONS NEXT 24 HRS WITH CU OR SC REST OF THIS
THIS AFTERNOON AND OVERNIGHT REMAINING AOA 4K FT.

&&

.MARINE...NO HIGHLIGHTS THROUGH WEDNESDAY...THEN STRONGER WINDS
AND BUILDING SEAS BEHIND THE COLD FRONT ON THURSDAY. LATEST
GUIDANCE SUGGESTS BORDERLINE SMALL CRAFT EXERCISE CAUTION
CONDITIONS MAY DEVELOP BEHIND THE FRONT...BUT SHOULD STAY BELOW
SMALL CRAFT ADVISORY CRITERIA.

&&

.FIRE WEATHER...WE ARE IN THE PROCESS OF ISSUING A RED FLAG
WARNING FOR CHARLOTTE AND LEE COUNTIES FOR THE REST OF THIS
AFTERNOON. STRONG SOUTH TO SOUTHEASTERLY FLOW CONTINUES THERE...
ESPECIALLY LEE COUNTY WHERE WINDS ARE ABOVE 15 MPH AT THIS TIME
AND RELATIVE HUMIDITIES ARE GETTING CLOSE TO 35 PERCENT.

WINDS WILL BE A BIT LIGHTER ON MONDAY BUT WE COULD STILL SEE A FEW
HOURS OF CRITICAL RH VALUES OVER THE INTERIOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  65  83  65  83 /   0   5   5  10
FMY  63  85  64  86 /   0   5   5  10
GIF  63  86  64  86 /   0   5   5  10
SRQ  61  82  62  82 /   0   5   5  10
BKV  55  84  56  84 /   0  10  10  10
SPG  67  82  68  82 /   0   5   5  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 8 PM EDT FOR CHARLOTTE AND LEE
     COUNTIES.
GULF WATERS...NONE.

&&

SHORT TERM/MARINE....JILLSON
LONG TERM/AVIATION...PETRO
Hazardous weather outlook, Apr 1, 5:03 AM EDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
503 AM EDT SUN APR 1 2007

FLZ039-042-043-048>052-055>057-060>062-065-011400-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
503 AM EDT SUN APR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
MOISTURE WILL SLOWLY RETURN AS THE AFTERNOON SEA BREEZE WILL MAKE IT
FARTHER EAST TODAY. HOWEVER...POINTS INLAND OF THE SEA BREEZE WILL
SEE RELATIVE HUMIDITIES DROP TO DANGEROUS LEVELS FOR THE SPREAD OF
ANY FIRES THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WEAKER LARGE SCALE FLOW OVER THE AREA MONDAY THROUGH WEDNESDAY WILL
ALLOW THE SEA BREEZE TO PUSH FARTHER INLAND EACH AFTERNOON.
HOWEVER...POINTS INLAND OF THE SEA BREEZE WILL CONTINUE TO HAVE A
HIGHER THREAT FOR THE SPREAD OF WILDFIRES.

A COLD FRONT WILL MOVE THROUGH THE STATE THURSDAY BRINGING A
SLIGHT CHANCE OF SHOWERS AHEAD OF THE FRONT UP NORTH WEDNESDAY
AFTERNOON AND THEN ALL LOCATIONS THURSDAY. BEHIND THE
FRONT...COLDER AND DRIER AIR WILL COME IN BRINGING ANOTHER ROUND
OF DANGEROUS FIRE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SHARP

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.